Sep 6, 2011
I'm 27, and was diagnosed in march 2010. I immediately began treatment because of low numbers (VL 240000, CD4 192). I started with kaletra+truvada, but because of strong side effects, changed it to isentress+truvada. It all went good and I had no side effects at all. Im on it for more than a year now, but in the last few months I noticed a few problems: My skin feels weird and Very itchy, and my hair seems to be dryer and thiner (im not loosing any hairs but it feels and looks different than normal). Plus, Im always tired. Evan after a long sleep, I wake up and it feels like I haven't slept at all. like I can't get a good deep sleep. Are these side effects normal while on isetress+truvada? And, is it possible to switch back to Kaletra if needed?
Response from Dr. McGowan
Hi and thanks for your question. Congratulations on your success on treatment this year.
No these are not at all typical side effects from Truvada and Isentress, especially after a whole year on treatment. Skin reactions and rashes usually occcur by about 6 weeks into treatment. How is your diet? Some of these skin changes may be related to vitamin defieciencies. Also use of retinoid creams for your skin may cause some of these side effects. You should didscuss these new symptoms with your doctor/health care provider so that a thorough work-up can be conducted.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Will Shingles Occur On Both Sides Of The Face?
- Will My Chlamydia Go Away With Treatment?
- Which Cells Are Affected By Herpes?
- What Should You Do If You Think You Have Herpes On Lip?
- What Are The Odds Of Contracting Genital Herpes After Sleeping With Someone Who Has It But Not An Outbreak?
- Syphilis And Shingles
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.